How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. Arun Phophalia Your Own Question
Dr. Arun Phophalia
Dr. Arun Phophalia, Doctor (MD)
Category: Health
Satisfied Customers: 31633
Experience:  MBBS, MS (General Surgery), Fellowship in Sports Medicine
5625079
Type Your Health Question Here...
Dr. Arun Phophalia is online now
A new question is answered every 9 seconds

s penis is not getting hard enough for intercourse...he went..blood

Resolved Question:

Hello...my husband and I are getting ready to start a family..however my husband's penis is not getting hard enough for intercourse...he went to his medical doctor and he came him Viagra and other kinds of that kind of medicine it didn't work...He is on a low dosage of blood pressure medicine...before he starting taking the medicine he seemed to be fine but he needs to take the medicine...Do you know what are next steps would be or what is going on for this to be happenning?
Submitted: 8 years ago.
Category: Health
Expert:  Dr. Arun Phophalia replied 8 years ago.

Greetings.

If the blood pressure medication seems to be responsible for his erectile dysfunction, a change of medicine of hypertension should be the first step. Medications are quite common cause of these and especially in youngs like your husband. Consulting a urologist would be the next step. Getting a colored doppler study, would be the third step and hormonal evaluation like measurement of luteinizing hormone, serum prolactin level and serum testosterone levels would be the final step.

Please feel free for your follow up questions.

Dr. Arun

Dr. Arun Phophalia and 3 other Health Specialists are ready to help you
Customer: replied 8 years ago.
The thing is he has tried changing his medicine around but the other ones has been put on dosen't make him feel good...should he go to his medical doctor or the heart doctor for that? didn't have much luck with his medical doctor

Is there any blood pressure medicine out there that wouldn't cause erectile dysfunction being that there is so many?

if it helps These are the medicines he is on
Hydrochlorothiazide 25 mg
amlodipine-benazepril 10-20 TEV
Metoprolol succ er 25 mg tasan

Thanks
Expert:  Dr. Arun Phophalia replied 8 years ago.

Hello,

Going to a cardiologist (heart doctor) would be the better option for managing the antihypertensive medications. I would suggest you to first stop the metoprolol, as it has maximal potential for the erectile dysfunctions. Adding an alpha receptor blocker at the night time may help him controlling the blood pressure as well getting rid of the side effect of erection.

Dr. Arun

Customer: replied 8 years ago.
Thanks so much..you were very helpful.
Expert:  Dr. Arun Phophalia replied 8 years ago.

Hello,

You are welcome.

My best wishes and kindest regards XXXXX XXXXX of you.

Dr. Arun